Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Feeling sick after abscessed molar removed

Had my abcessed molar removed last Friday. Today s day number 4. As of last night, I Have been nauseated, sweating, I can actually feel the sweat beading out of the top of my head . But all over claminess. diarrhea . Since May I had a pre treatment of hollowing out the tooth that was done to prepare me for a root canal . It failed 4 weeks later, pain was terrible and had the procedure done again and was on antibiotics . Was supposed to have a root canal today but the tooth was pulled last Friday. I m not on antibiotics, last I took them was 3 weeks ago. The area is not as painful as the first 2 days. I still have my bloodclot intact. Can t eat because I feel sick Only had an instant breakfast this morning. Any help is much appreciated. Wanting to know if this is normal and will pass.
Asked On : Tue, 19 Jul 2011
Answers:  11 Views:  1643
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Dentist 's  Response
Thank you for the query.
Removal of abscessed molar teeth is followed by a course of antibiotics and analgesics , sometimes few people feel nausea or gastric irritation with these medication , this could cause sweating , diarrhoea as well sometimes. Nothing to worry . Put yourself on liquids and soft diet ,as its the 4 th day of extraction you can start with betadine gargle and warm salt water rinses . If still the problem persists seek physician advice.
Hope this information helps you.
Take care.
Answered: Mon, 28 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Dentist Dr. Bindiya Bhaskar's  Response
the 3rrd day of post-extraction is commonly starting day of swelling and pain.
the drugs you take also can cause nauseus effect.
include plenty of fluid and liquid food into yor diet.irrigation of socket with betadine and hydrogen-peroxide also can be done.
use warm saline gargle.
obtundant dressing using iodoform gauze and zinc oxide eugenol paste must be done.
take care
Answered: Fri, 12 Oct 2012
I find this answer helpful
Dentist Dr. Udaykumar Bondre's  Response
hello & welcome,

Abscessed molar extraction should always be carried out under the coverage of Antibiotics and absolutely after proper drainage of the pus. Otherwise infection may get aggravated.

In your case, you have written that last antibiotic was taken by you about 3 weeks ago & you have undergone extraction procedure just a 3 days before..! You should have taken prescribed dose of antibiotics before pulling out your tooth.

This is necessary especially with the teeth which are abscessed at the time of extraction.

Sweating can be expected as a result of fatigue or general dehydration due to reduced food and water intake. It may occur in patients who are suffering from Hypertension or Diabetes.

Get your blood examined for sugar level. Visit your dentist immediately to rule out any chances of septicemia which is spread of the infection from the extraction wound through blood.

Avoid random use of painkillers without dentist's consent as it may add to the problem. Drink plenty of water to cure dehydration if present. Eat high protein containing diet.

Take care.
Answered: Fri, 19 Oct 2012
I find this answer helpful
Dentist Dr. Qazi Ammara's  Response

Thanks for asking the query,

Stomach upset is due to the use of antibiotics and analgesics prescribed to you,
Weakness is due to low diet as your tooth was abscesses, i would suggest you to take semisolid diet, juices, soups.
After the extraction, healing process starts, there is increased salivation in your mouth due to which you feel nauseating, you take an antiemetic drug along with the antibiotics and analgesics prescribed to you.
Take lukewarm saline and antiseptic mouthwash rinses.

Hope this helps out,

Answered: Sat, 3 Aug 2013
I find this answer helpful

1 Doctor agrees with this answer

Dentist Dr. Geoffrey Ward's  Response
Hello and thank you for your question.
If you are taking a narcotic medication, this can contribute to the nausea. Due to the poor diet that you under at the moment this is not helping your stomach handle the harsh medications. You are also in a weaker stated because your body is consuming more calories than normal to repair the damage it underwent. Day three post surgery is the worst for swelling and pain. Increase fluid intake, get lots of liquid protein and make sure that you take your medications on a full stomach.

Best wishes and good health.

Dr. Ward
Answered: Fri, 12 Oct 2012
I find this answer helpful
Dentist Dr. Neha Sumra's  Response
Welcome to HCM
I would like to tell you that you are feeling weaker after getting extraction & its because you are not having proper diet.Extraction of abscess tooth may have some complications.Let infection subside completely & socket heal completely,your problem will resolve itself.But give it some time around 1 week.
Meanwhile you improve your diet & liquid diet if you have difficulty in chewing.Also take juices & some green leafy vegetable juices.Start taking multivitamin & antioxidant for getting faster healing.Take plenty of water if you feel dehydrated.
Along with that do warm saline rinses 3-4 times a day.I suggest you to continue your antibiotic-analgesic combination for 5 more days.
Visit your dentist for check-up.

Take Care
Answered: Wed, 10 Oct 2012
I find this answer helpful
Dentist Dr. Juhi Soni's  Response
Thanks for the query,
Generally people have nausea, diarrhoea etc after antibiotics. You need to take some multivitamins and anti emetics for some days.
Take plenty of fluids and soft diet.
Get your blood pressure checked once.
Don't worry ,continue warm saline rinses .
Maintain good oral hygiene.
Take care
Answered: Sat, 3 Aug 2013
I find this answer helpful
General & Family Physician Dr. Ramesh M.Vachharajani's  Response
thanks for query,
Symptoms you have might be due to weakness,taken antibiotic in the past,
Take plenty of water,
Take liquid diet,juices,icecreams,milk,
Take B, complex and lactobacillus sachets.
Blood clot on extracted site is normal and do not try to remove.
Nothing to worry,
ok and bye.
Answered: Tue, 19 Jul 2011
I find this answer helpful
Dentist Dr. Benley George's  Response
The symptoms show you are under stress. The complete healing of the socket would require 2-3 weeks. Start rinsing your mouth with warm saline 3-4 times a day for the next 3-4 days for a faster wound healing. Try to avoid chewing food on the side of extraction for a couple of days. Make sure that food particles do not get lodged into the extraction socket.Take plenty of fluids.
Answered: Tue, 19 Jul 2011
I find this answer helpful
Dentist, Endodontics Dr. Manisha Rao's  Response
Hi, all the symptoms may be due to weakness which may have been due to improper diet since you were suffering from a dental problem. loss of appetite due to use of antibiotics may also have lead to all this. You may be having hypoglycemia or lowering of blood sugar levels leading to sweating. Please take plenty of fluids like juices. Diarrhea may be due to use of antibiotics in the past. Please take lots of curd and yoghurt along with Lactic acid Bacillus spores sachets. If the clot is intact, everything is normal. Please take warm saline or betadine gargles for a faster healing of the extraction wound. Take care!
Answered: Wed, 22 Feb 2012
I find this answer helpful
Dentist Dr. Inderpreet Singh's  Response
relax . wait and have patience. it should resolve.
Answered: Sat, 13 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor